Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Miami, FL

June 16, 2007Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 16, 2007, 7:00 PM EDT for Broward County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 7:00 PM EDT (23:00 UTC)
Expired
Jun 16, 2007, 7:30 PM EDT
In force
30 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Broward County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 162302
SVRMFL
FLC011-170000-
/O.NEW.KMFL.SV.W.0080.070616T2300Z-070617T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
700 PM EDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.

* UNTIL 800 PM EDT

* AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED ABOUT 11
  MILES WEST OF MIRAMAR MOVING NORTH TO NORTHEAST AT 5 TO 10 MPH.

* THE STORM WILL AFFECT...
  MILE MARKER 30 ON ALLIGATOR ALLEY
  EAST TOLL GATE ON ALLIGATOR ALLEY
  WESTON

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2597 8064 2594 8049 2612 8035 2616 8056

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 162314
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 PM EDT SAT JUN 16 2007

FLC011-170000-
/O.CON.KMFL.SV.W.0080.000000T0000Z-070617T0000Z/
BROWARD FL-
713 PM EDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTH CENTRAL BROWARD COUNTY...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EAST
TOLL GATE ON ALLIGATOR ALLEY...OR ABOUT 10 MILES WEST OF PEMBROKE
PINES...MOVING NORTHEAST AT 5 TO 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST TOLL GATE ON ALLIGATOR ALLEY 730 PM EDT...
  INTERSECTION I-75 AND U.S. 27 AND WESTON BY 740 PM EDT...

DOPPLER RADAR HAS ALSO INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2597 8064 2594 8049 2612 8035 2616 8056

$$

BAXTER
000
WWUS52 KMFL 162330
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
730 PM EDT SAT JUN 16 2007

FLC011-162345-
/O.CAN.KMFL.SV.W.0080.000000T0000Z-070617T0000Z/
BROWARD FL-
730 PM EDT SAT JUN 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BROWARD COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKEN BELOW SEVERE LIMITS.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
HOWEVER...THE STORM CAN STILL PRODUCE WIND GUSTS UP TO 4O TO 50
MPH...SMALL HAIL UP TO DIME SIZE...LIGHTNING STRIKES...AND HEAVY RAINFALL.
SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORM ARE THE INTERSECTION
OF I-75 AND US 27...AND THE EAST TOLL GATE PLAZA ON I-75.

LAT...LON 2597 8064 2594 8049 2612 8035 2616 8056

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:38 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 16, 2:38 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT SAT JUN 16 2007

.DISCUSSION...MODELS FINALLY COMING TO SOME AGREEMENT FOR WHAT
TRANSPIRES WEATHERWISE NEXT COUPLE OF DAYS. BOTH GFS AND NAM
INITIALIZED A WEAK LOW ALONG THE OLD TROUGH BOUNDARY THAT HAS
BEEN LYING ACROSS THE EXTREME SOUTHERN TIP OF THE PENINSULA (ALTHOUGH
THE GFS DEPICTS IT BETTER.) THE LOW IS JUST OFF THE SE CST AND THIS
COULD BE SUPPRESSING SOME OF THE ACTIVITY OVER THE MAINLAND ON THE
BACK SIDE OF THE LOW. HOWEVER, CURRENT THINKING IS THAT S FLA
REMAINS VERY MOIST AND UNSTABLE AND WITH ABUNDANT CLOUD COVER THIS
MORNING COULD HAVE STABILIZED LOWER LEVELS. WITH SCT SHRA
BEGINNING TO DEVELOP NOW ACROSS PALM BEACH INTO NORTHEAST MIAMI-
DADE COUNTIES, DO NOT WANT TO LOWER AFTERNOON POPS IN CASE LATE
AFTERNOON CONVECTION DEVELOPS AS DEPICTED BY THE WRF MODEL. THE
GFS SHOWS THE SFC LOW GETTING CAUGHT UP IN UPPER TROUGH OVER THE
ATLANTIC AND MOVES IT AWAY FROM S FLA. THIS KEEPS SOME OF THE
RESIDUAL MOISTURE OVER OUR REGION ON SUNDAY AND PWAT VALUES FCST
TO BE AROUND TWO INCHES. THIS SHOULD GIVE S FLA MORE OF A TYPICAL
SUMMER DAY WITH A FEW CLOUDS IN THE MORNING FOLLOWED BY SCT
CONVECTION IN THE AFTERNOON. THE STEERING FLOW WILL STILL BE
FAVORING THE E CST SO HIGHEST POPS THERE. AS THE UPPER AND SFC LOW
MOVE TO THE EAST, UPPER RIDGING WILL BUILD ACROSS THE STATE WITH A
TRANSITION TO SCT AFTERNOON AND EVENING CONVECTION THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION...ACARS DATA SHOWS WINDS IN THE LOW LEVELS STRONG ENOUGH TO LIKELY
INHIBIT THE DEVELOPMENT OF THE ATLANTIC COAST SEA BREEZE...SO WILL
CONTINUE WITH A PREVAILING SW WIND FLOW AT ALL SITES EXCEPT PBI
WHERE WINDS WILL BE LIGHT/VAR. SAT IMAGERY SHOWS SKIES BECOMING
PARTLY SUNNY ACROSS THE AREA WHICH IS EXPECTED TO ALLOW FOR THE
POSSIBILITY OF THUNDERSTORMS TO DEVELOP...SO CONTINUED VCTS IN THE
TAFS FOR THE REMAINDER OF THE AFTERNOON. VFR WILL PREVAIL TONIGHT
WITH A FEW SHOWERS POSSIBLE. WINDS WILL BECOME LIGHT/VAR AGAIN.

&&

.MARINE...SW WINDS OF 10 TO 15 KT THIS AFTERNOON WILL BEGIN TO
WEAKEN TONIGHT AS THE AFOREMENTIONED LOW MOVES AWAY FROM S FLA.
THIS TREND WILL CONTINUE THROUGH TONIGHT INTO EARLY NEXT WEEK WITH
SEAS AT 4 FT OR LESS. THIS WILL MEAN THE MAIN HAZARD FOR MARINERS
WILL BE DODGING ANY TSRA THAT MOVES INTO THE WATERS MAINLY OVER
THE ATLANTIC PORTION.

&&

.FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  86  76  87 / 40 40 20 30
FORT LAUDERDALE  73  86  76  88 / 50 50 20 30
MIAMI            73  88  75  88 / 50 50 20 30
NAPLES           75  89  75  90 / 20 40 10 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Jun 16, 8:06 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
806 AM EDT SAT JUN 16 2007

FLZ063-066>075-168-172>174-170015-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
806 AM EDT SAT JUN 16 2007

...THUNDERSTORMS LIKELY TODAY ALONG WITH LOCALLY HEAVY RAINFALL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY.
THE STORMS WILL PRODUCE HEAVY RAINFALL AND DANGEROUS LIGHTNING
STRIKES.

FLOODING: LOCALIZED HEAVY RAINS IN THUNDERSTORMS COULD PRODUCE
FLOODING OF LOW LYING ROADWAYS AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED WITH DANGEROUS LIGHTNING
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS OF 3 INCHES
OR MORE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

DG

In the hours before

Special weather statement, Jun 16, 6:19 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
619 PM EDT SAT JUN 16 2007

FLZ073-173-162315-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
619 PM EDT SAT JUN 16 2007

...STRONG THUNDERSTORM OVER COUNTRY WALK AND GOULDS AREA IN CENTRAL
MIAMI-DADE COUNTY...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOULDS MOVING EAST AT 5 TO 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP TO DIME
SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

BAXTER
Special weather statement, Jun 16, 6:52 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
652 PM EDT SAT JUN 16 2007

FLZ071-072-162345-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
652 PM EDT SAT JUN 16 2007

...STRONG THUNDERSTORM OVER SOUTH CENTRAL BROWARD COUNTY...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF MIRAMAR...MOVING NORTHEAST AT 5
TO 10 MPH. THIS STORM WILL AFFECT THE AREA WESTERN MIRAMAR AND WESTON.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL UP T0 DIME
SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:07 PM EDTSpecial Marine WarningMFL53 min
Jun 15, 9:21 PM EDTSpecial Marine WarningMFL84 min
Jun 16, 12:13 PM EDTMarine Weather StatementMFL2 hr
Jun 16, 3:48 PM EDTMarine Weather StatementMFL57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.